Drug combination?

Discussion in 'Mental Health Disorders' started by MaxMilian, Nov 26, 2010.

Thread Status:
Not open for further replies.
  1. MaxMilian

    MaxMilian New Member

    Hey Guys. I am new to these forums but I have browsed around a bit. I just wanted to ask a question but I wasn’t sure which forum I should post in. Hope I chose the correct one.

    Anyway I am very concerned about my friend. He has always been quite depressed, anxious (both socially and generally) and on occasion, suicidal (although he has only told me). He was getting better this year but unfortunately two months ago he was diagnosed with a disease which if left untreated can be quite fatal (ulcerative colitis). This has dramatically derailed his depression/anxiety recovery and he has become even more depressed than before.

    His doctor has put him on tricyclic antidepressants as he has tried many SSRIs and SNRIs which have all had no effect. A few days ago he told me that he is going to commit suicide and I think he is quite serious this time. He told me he was going to overdose on his medication which has gotten me quite concerned, but before I panic myself, how likely is death if he was to overdose? I know he has the following medications (he has not taken them all at once and is currently only taking the tricyclic antidepressants):

    - He states that he wants overdose xxxxx. I know he has at least one how likely is suicide if he were to actually overdose on these if not likely then I won’t panic as much and will try to talk to him gradually but if the combination is dangerous then I am thinking of asking others for help. Obviously unless death is highly likely, I don’t want to call others in otherwise he may not confide in me anymore and I won’t be informed of his mental state.

    Thanks so much.

    Max :eek:hmy:
    Last edited by a moderator: Nov 26, 2010
  2. Sadeyes

    Sadeyes Staff Alumni

    Hi Max and welcome...I read your post before I edited it and yes, the combination of any of these drugs with or without alcohol is very dangerous...maybe you should give him what he needs and not have him be able to stock pile the rest...most importantly, he needs help and you should not be concerned about who is involved, and focus upon he being safe...please contact his doctor and discuss this with him/her...big hugs
  3. total eclipse

    total eclipse SF Friend Staff Alumni

    You have to think now how would feel if he did accomplish what he says. He really needs professional help now. Can you talk to his doctor just get some feed back from him. crisis line call them talk to them about your concerns as well they will give you the connections you need to get your friend proper help.
    Ulcerative colitis is treatable with right meds i hope your friend is getting the right treatment for this. Please don't play doctor with him you need to keep him safe and you safe as well emotionally. I know you want him to continue to confide in you but better get him help now before it is too late okay. Talk to him and try to get him to calll and get help while you are there to support him maybe. but get him help okay do it now.
  4. MaxMilian

    MaxMilian New Member

    Thanks for the replies guys (and sorry Sadeyes for breaking forum rules, I will re-read the guidelines to make sure I haven't missed anything).

    Unfortunately I don't have control over what medications my friend has access to (he keeps them himself). Either way I might talk to his doctor and inform him of the situation. I feel uneasy knowing that he is taking the tricyclic antidepressants.

    Anyways, thanks again guys.
  5. Sadeyes

    Sadeyes Staff Alumni

    Good call and hope it goes OK...J
Thread Status:
Not open for further replies.